MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT; CORONARY DRUG-ELUTING STENT
Model Number 1804225-12
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 05/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a lesion in the distal right coronary artery (drca) with heavy calcification.The 2.25x12mm xience skypoint stent delivery system (sds) was advanced but initially stated as failed to deploy.The balloon was deflated and it was noted that there was no stent and the stent was found in the protective sheath.However, the patient suffered a dissection with some contrast flowing outside the artery.It was contained.The patient will be brought back and make another attempt to complete the procedure.There was a clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code 2017 - failure to follow steps / instructions.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the distal right coronary artery (drca) with heavy calcification.The 2.25x12mm xience skypoint stent delivery system (sds) was advanced but initially stated as failed to deploy.The balloon was deflated and it was noted that there was no stent and the stent was found in the protective sheath.However, the patient suffered a dissection with some contrast flowing outside the artery.It was contained.The patient will be brought back and make another attempt to complete the procedure.There was a clinically significant delay in the procedure.Subsequent to filing the initial report, update to event or problem: the dissection was not treated but was contained.
 
Additional Manufacturer Narrative
A visual, and dimensional inspection was performed on the returned device.The reported stent dislodgement was confirmed.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other complaints.The reported patient effect of dissection is listed in the xience skypoint, everolimus eluting coronary stent system (eecss), electronic instructions for use (eifu) as a known patient effect of coronary stenting procedures.It was reported that the xience skypoint was inserted into the body and once the balloon was inflated/deflated, the stent was found in the protective sheath.It should be noted that the xience skypoint, everolimus eluting coronary stent system (eecss), electronic instructions for use (eifu), states to carefully remove the system from the package and inspect for bends, kinks, and other damage.Verify that the stent does not extend beyond the radiopaque balloon markers.Do not use if any defects are noted.It is unknown if the ifu deviation directly caused or contributed to the reported event.A conclusive cause for the reported stent dislodgement could not be determined; however, stent dislodgement may be attributed to several factors including, but not limited to, improper or inadequate crimping at the time of manufacture, incorrect sheath sizing, positive pressure during preparation, forced sheath removal, handling of the stent during preparation, interaction with the anatomy, or interaction with accessory devices.In this case, it is possible that inadvertent mishandling during sheath/stylet removal and/or preparation of the device may have contributed to the reported stent dislodgement; however, this cannot be confirmed.A conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
XIENCE SKYPOINT
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19533846
Report Number2024168-2024-07142
Device Sequence Number7606802
Product Code NIQ
UDI-Device Identifier08717648232985
UDI-Public(01)08717648232985(17)261106(10)3111541
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804225-12
Device Catalogue Number1804225-12
Device Lot Number3111541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer06/17/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexMale
Patient Weight83 KG